Alert archive / Illinois / Flash Flood Warnings in 2015
Flash Flood Warning 27, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 9, 2015, 6:27 AM CDT for Ford County, Iroquois County, Livingston County, Illinois; Benton County, Jasper County, Newton County, Indiana. It was in force for 12 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 9, 2015, 6:27 AM CDT (11:27 UTC)
- Expired
- Jul 9, 2015, 6:00 PM CDT
- In force
- 12 hr
- Issued by
- NWS Chicago, IL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Ford County, IL, Iroquois County, IL, Livingston County, IL, Benton County, IN, Jasper County, IN, Newton County, IN
The radar
The Chicago radar (KLOT), 94 km from the middle of the area, began a volume at 11:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 11.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 456 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 157 m²/s²
- 0-3 km storm-relative helicity
- 225 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 9, 3:42 AM CDT, 2 hours 45 minutes earlier.
Area forecast discussion, Jul 9, 3:42 AM CDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 342 AM CDT THU JUL 9 2015 .SHORT TERM... 338 AM CDT THROUGH FRIDAY NIGHT... MAIN FORECAST CHALLENGES/CONCERNS ARE WITH LINGERING LIGHT SHOWERS THIS MORNING...AND WITH MAX TEMPS TODAY. LATEST RADAR IMAGERY DEPICTING HEAVIEST PRECIP AXIS SHIFTING EAST OF THE CWA AT THIS TIME...WHILE EITHER LIGHT SHOWERS OR DRIZZLE REMAIN ACROSS NORTHEAST ILLINOIS AND NORTHWEST INDIANA. WITH DEPARTING LARGE SCALE ASCENT/SURFACE LOW THIS MORNING...EXPECT THIS REMAINING PRECIP TO SLOWLY EXIT BY MID MORNING. THE HEAVIEST RAINFALL GENERALLY OCCURRED WITHIN THE FLASH FLOOD WATCH AREA OVERNIGHT AND WHILE THERE IS FLOODING ONGOING ACROSS A PORTIONS OF THOSE AREAS...HAVE DECIDED TO CANCEL THE WATCH WITH THE MORNING FORECAST ISSUANCE. CANCELLED BASED ON HEAVY RAIN NO LONGER EXPECTED AND WITH THE AREAS THAT WERE IN THE WATCH NOW EITHER IN A FLOOD OR FLASH FLOOD WARNING. PATCHY FOG WILL CONTINUE TO BE PRESENT ACROSS THE CWA OVER THE NEXT SEVERAL HOURS BUT WITH STEADY WINDS AND CLOUD COVER IN PLACE...DONT ANTICIPATE VIS TO FALL MUCH FURTHER THAN THE 2 TO 4 MILES WHICH ARE OCCURRING NOW. LINGERING CLOUD COVER TODAY AND WEAK CAA WILL ALLOW FOR ANOTHER COOL DAY. HAVE LOWERED MAX TEMPS TODAY WITH LOW TO MID 70S EXPECTED FOR MOST AREAS...AND AROUND 70 NEAR THE LAKE. MODELS CONTINUE TO COME IN DRIER THROUGH THE END OF THE WORK WEEK...HAVE REMOVED POPS ON FRIDAY...AND BUMPED UP MAX TEMPS. HAVE EVEN LOWERED POPS FRIDAY NIGHT AND CONFINED THE HIGHEST POPS ACROSS THE WESTERN CWA AFTER MIDNIGHT. HOWEVER...ITS POSSIBLE THAT MOST LOCATIONS WILL REMAIN DRY EVEN FRIDAY NIGHT. RODRIGUEZ && .LONG TERM... 338 AM CDT SATURDAY THROUGH WEDNESDAY... WARM/MOIST PUSH APPEARS TO REALLY GET GOING SATURDAY THROUGH THE REST OF THE WEEKEND...WITH MORE SUMMER LIKE CONDITIONS EXPECTED THROUGH EARLY NEXT WEEK. MODELS DO VARY WITH REGARDS TO THUNDERSTORM CHANCES...ALTHOUGH...THE PERIOD APPEARS TO CONTINUE TO BE ACTIVE. THERE IS THUNDERSTORM CHANCES DURING THE DAY SATURDAY BUT WILL BE PARTLY DRIVEN BY WHERE LIFTING WARM FRONT IS SITUATED...WITH MODELS STRUGGLING WITH AT THIS TIME. HOWEVER...GUIDANCE IS HINTING AT A BETTER POSSIBILITY FOR MORE ORGANIZED DEVELOPMENT SATURDAY NIGHT INTO EARLY SUNDAY MORNING. STILL UNCERTAINTY PRESENT...BUT A POSSIBLE SCENARIO WILL BE FOR MCS DEVELOPMENT TO THE WEST/NORTHWEST SHIFTING ACROSS THE CWA DURING THIS TIME. IF THIS WERE TO OCCUR... DAMAGING WINDS AND HEAVY RAINFALL WOULD BE POSSIBLE. ONCE AGAIN...STILL SOME UNCERTAINTY...BUT SYNOPTIC SETUP WITH INCREASING MOISTURE/INSTABILITY WOULD SUPPORT THIS POSSIBILITY AT THIS TIME. RODRIGUEZ && .AVIATION... //ORD AND MDW CONCERNS...UPDATED 09Z... * PERIODS OF DRIZZLE THROUGH JUST AFTER DAYBREAK...WITH LIFR VIS IN FOG AND LIGHT RAIN. * LIFR CIGS/VIS BECOMING IFR MVFR DURING THE EARLY MORNING RUSH. KMD //DISCUSSION...UPDATED 06Z... MAIN BATCH OF HEAVY RAIN WITH EMBEDDED THUNDER IS HEADING SOUTH AND EAST OF THE TERMINALS. APPEARS THERE WILL BE SOME LINGERING BANDS OF RAIN OVER THE TERMINALS IN NORTHEAST ILLINOIS AND FAR NORTHWEST INDIANA ON THE BACK SIDE OF LOW PRESSURE WHICH WILL QUICKLY TRACK FROM ITS CURRENT CENTER NEAR KCMI (CHAMPAIGN) NORTHEASTWARD. WINDS WILL BACK TO NORTHERLY AND INCREASE ABOVE 10 KT FOR A PERIOD LATE TONIGHT INTO EARLY THURSDAY...THEN CONTINUE TO BACK TO NORTHWESTERLY AND DECREASE THROUGH THE MORNING. RAIN BANDS SHOULD LAREGLY EXIT THE AREA AFTER 13-14Z. LIFR CONDITIONS WILL GIVE WAY TO IFR OVERNIGHT...THEN QUICKLY LIFT BACK TO VFR SOMETIME MID MORNING. HIGH PRESSURE WILL THEN SHIFT OVER NORTH CENTRAL LAKE MICHIGAN...WHICH WILL ALLOW WINDS TO TURN BACK TO NORTHEAST AND EVENTUALLY EASTERLY THIS AFTERNOON WITH MOST GUIDANCE KEEPING WINDS BELOW 10 KT. KMD //ORD AND MDW CONFIDENCE...UPDATED 09Z... * HIGH WITH WINDS. * HIGH ON LIFR LIFTING TO IFR TOWARDS DAYBREAK...THOUGH MEDIUM ON TRANSITION TIMES TO IFR...BRIEF MVFR...THEN VFR. KMD //OUTLOOK FOR ORD/MDW FOR 12Z FRIDAY-12Z WEDNESDAY...UPDATED 00Z... FRIDAY...SLIGHT CHANCE SHRA/TSRA FRIDAY NIGHT AND AND ASSOCIATED VSBY IMPACTS. MAINLY VFR CIGS. SATURDAY THROUGH TUESDAY...PERIODIC CHANCES FOR SHRA/TSRA AND ASSOCIATED VSBY IMPACTS. MAINLY VFR CIGS. KJB && .MARINE... 200 AM CDT LOW PRESSURE SOUTH OF LAKE MICHIGAN WILL QUICKLY MOVE NORTHEAST TO THE EASTERN GREAT LAKES TODAY...THEN OFF TO THE NEW ENGLAND COAST TONIGHT. NORTHERLY WINDS INCREASE IN RESPONSE WITH 15 TO 20 KT EXPECTED ACROSS THE SOUTH END OF THE LAKE TO START THE DAY BEFORE RELAXING THIS AFTERNOON. HIGH PRESSURE BUILDS OVER THE LAKE THIS AFTERNOON...WHICH SHOULD ALLOW WINDS TO DIMINISH ENOUGH FOR LAKE BREEZES. SOUTH TO SOUTHWEST FLOW INCREASES STARTING OVER THE NORTH HALF OF THE LAKE THURSDAY NIGHT INTO FRIDAY AS THE RIDGE SHIFTS EAST OF LAKE MICHIGAN. LOW PRESSURE ENTERS THE CANADIAN PRAIRIES LATE SATURDAY INTO SUNDAY ALLOWING WINDS TO TAKE ON A SE COMPONENT. A FRONTAL BOUNDARY WILL STALL OUT OVER THE GREAT LAKES OVER THE WEEKEND BRINGING PERIODIC CHANCES FOR SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. KMD && .LOT WATCHES/WARNINGS/ADVISORIES... IL...NONE. IN...NONE. LM...NONE. && VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
Hazardous weather outlook, Jul 9, 4:36 AM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 436 AM CDT THU JUL 9 2015 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 100945- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 436 AM CDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. PORTIONS OF THE ILLINOIS...SUGAR CREEK...KANKAKEE...AND IROQUOIS RIVERS WILL REMAIN IN FLOOD...OR RISE INTO FLOOD STAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE PERIODIC CHANCES FOR THUNDERSTORMS FRIDAY NIGHT THROUGH WEDNESDAY. PORTIONS OF THE ILLINOIS...SUGAR CREEK...KANKAKEE...AND IROQUOIS RIVERS WILL REMAIN IN FLOOD...OR RISE INTO FLOOD STAGE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. && LMZ740>745-100945- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 436 AM CDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE PERIODIC CHANCES FOR STORMS SATURDAY THROUGH WEDNESDAY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-100945- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 436 AM CDT THU JUL 9 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THERE ARE PERIODIC CHANCES FOR STORMS SATURDAY THROUGH WEDNESDAY ACROSS THE ENTIRE LAKE. && RODRIGUEZ VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Jul 9, 5:47 AM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
547 AM CDT THU JUL 09 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 AM FLASH FLOOD 4 NE EARL PARK 40.73N 87.37W
07/09/2015 BENTON IN LAW ENFORCEMENT
1 FOOT OF FLOWING WATER ON ST RD 55 AND 650 N.
&&
RODRIGUEZThe office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 8, 8:33 PM CDT | River Flood Warning | LOT | Iroquois | 11 days |
| Jul 8, 10:27 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois, Livingston | 8 hr |
| Jul 8, 10:44 PM CDT | River Flood Warning | LOT | Iroquois | 71 hr |
| Jul 9, 12:32 AM CDT | Areal Flood Warning | LOT | Kankakee | 6 hr |
| Jul 9, 6:04 AM CDT | Beach Hazards Statement | LOT | 7 hr | |
| Jul 9, 6:29 AM CDT | Areal Flood Warning | LOT | Kankakee | 3 hr |
| Jul 9, 9:33 AM CDT | River Flood Warning | LOT | Livingston | 47 hr |
| Jul 9, 9:33 AM CDT | River Flood Warning | LOT | LaSalle | 49 hr |
| Jul 9, 9:53 AM CDT | River Flood Advisory | LOT | Kankakee | 3 days |
| Jul 9, 9:53 AM CDT | River Flood Advisory | LOT | Grundy, Will | 4 days |
| Jul 9, 5:58 PM CDT | Areal Flood Warning | LOT | Ford, Iroquois, Livingston | 18 hr |
| Jul 8, 8:33 PM CDT | River Flood Warning | LOT | Jasper | 4 days |
| Jul 8, 8:33 PM CDT | River Flood Warning | LOT | Newton | 9 days |
| Jul 9, 9:33 AM CDT | River Flood Warning | LOT | Porter | 9 days |
| Jul 9, 9:33 AM CDT | River Flood Warning | LOT | Jasper, Porter | 9 days |
Nearby
Flash Flood Warnings in Illinois, 2015Flash Flood Warnings in Indiana, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.